MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECTRODE CHLORIDE CL/ISE; ELECTRODE, ION-SPECIFIC, CHLORIDE

ROCHE DIAGNOSTICS ELECTRODE CHLORIDE CL/ISE; ELECTRODE, ION-SPECIFIC, CHLORIDE
Catalog Number 03003523001
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This event occurred in (b)(6).
 
Event or Problem Description
The customer complained of high results for multiple patients tested for chloride (cl) on two cobas integra 400 plus instruments with serial numbers (b)(4).The customer provided data for 11 patient samples tested on the integra 400 plus instruments compared to a cobas 8000 ise module.Based on the data provided, the results for 3 patient samples were discrepant.It is not clear if this data was generated for diagnostic purposes or if it was generated for troubleshooting only.Clarification on this was requested but not provided.Patient 1 initial cl result on an integra 400 plus instrument was 103 mmol/l.The repeat result from the ise module was 103 mmol/l.Patient 2 initial cl result on an integra 400 plus instrument was 112 mmol/l.The repeat result from the ise module was 101 mmol/l.Patient 3 initial cl result on an integra 400 plus instrument was 113 mmol/l.The repeat result from the ise module was 102 mmol/l.It is not clear which integra 400 plus instrument serial number was used for the initial tests.Both instruments used the same cl electrode lot number.No erroneous results were reported outside of the laboratory.There was no allegation that an adverse event occurred.The customer said there were no problems with qc; however, the results provided appeared to be too high.The customer noticed calibration variations on both instruments for cl.There were no issues with sodium or potassium.An ise check was performed on both instruments.Based on these results, maintenance was performed along with an additional ise check.The reference cartridge for integra 400 plus serial number (b)(4) was changed as it had been installed in 2017.Pipes and towers had been replaced in (b)(6) 2018.After replacing the reference cartridge, the customer got the high cl results on integra 400 plus serial number (b)(4).Based on this, the customer decided to change the cl electrode on both instruments to lot number 2158847.After the new cl electrode was installed, qc results were better and calibrations were more stable for integra 400 plus serial number (b)(4).Calibration variations were still noticed on integra 400 plus serial number (b)(4).The field service engineer (fse) visited the customer site and performed preventive maintenance on integra 400 plus serial number (b)(4).The customer performed a 2nd comparison between the integra 400 plus instruments and the cobas 8000 ise module.The results compared well to one another.The fse revisited the customer site on 24-jul-2018 to check the customer's water quality.The root cause of the issue was the cl electrode and the glue used to attach the membrane to the electrode housing.The glue caused the membrane to not be properly fixed to the electrode.When the customer replaced the cl electrode, the results were within specification.
 
Additional Manufacturer Narrative
It was clarified that the discrepant patient data was for troubleshooting purposes only and was not being used for diagnostic purposes.

Brand Name
ELECTRODE CHLORIDE CL/ISE
Common Device Name
ELECTRODE, ION-SPECIFIC, CHLORIDE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
MDR Report Key7772495
Report Number1823260-2018-02675
Device Sequence Number1012244
Product Code CGZ
UDI-Device Identifier08430215015353
UDI-Public08430215015353
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K060373
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03003523001
Device Lot Number21581447
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/18/2018
Supplement Date Received by Manufacturer07/18/2018
Initial Report FDA Received Date08/10/2018
Supplement Report FDA Received Date08/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1